Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2011, 7:16 AM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 7:16 AM EDT (11:16 UTC)
- Expired
- Jun 9, 2011, 8:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:18 AM EDT | HAIL 1.25 | Holmesville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:56 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS51 KCLE 091116
SVRCLE
OHC075-151-169-091215-
/O.NEW.KCLE.SV.W.0140.110609T1116Z-110609T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
716 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO
STARK COUNTY IN NORTHEAST OHIO
SOUTHERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 815 AM EDT
* AT 713 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOLMESVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...
MOUNT EATON...
WINESBURG...
DALTON...
BREWSTER...
WILMOT...
NAVARRE...
MASSILLON...
EAST SPARTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4082 8204 4089 8108 4073 8108 4072 8123
4064 8124 4065 8144 4066 8146 4064 8149
4062 8166 4060 8166 4060 8202
TIME...MOT...LOC 1115Z 267DEG 32KT 4069 8191
$$
ABE2 follow-up statements
490
WWUS51 KCLE 091145
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
745 AM EDT THU JUN 9 2011
OHC075-169-091155-
/O.CAN.KCLE.SV.W.0140.000000T0000Z-110609T1215Z/
HOLMES OH-WAYNE OH-
745 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE AND
NORTHEASTERN HOLMES COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4085 8164 4089 8108 4073 8108 4072 8123
4064 8124 4065 8144 4066 8145 4064 8149
4063 8159 4064 8165
TIME...MOT...LOC 1145Z 267DEG 32KT 4076 8155
$$
OHC151-091215-
/O.CON.KCLE.SV.W.0140.000000T0000Z-110609T1215Z/
STARK OH-
745 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR STARK COUNTY...
AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BREWSTER...OR 12 MILES WEST OF CANTON...MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MASSILLON...PERRY HEIGHTS...MEYERS LAKE...HILLS AND DALES...CANTON...
EAST CANTON...LOUISVILLE AND MINERVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4085 8164 4089 8108 4073 8108 4072 8123
4064 8124 4065 8144 4066 8145 4064 8149
4063 8159 4064 8165
TIME...MOT...LOC 1145Z 267DEG 32KT 4076 8155
$$
MULLEN538
WWUS51 KCLE 091208
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
808 AM EDT THU JUN 9 2011
OHC151-091218-
/O.EXP.KCLE.SV.W.0140.000000T0000Z-110609T1215Z/
STARK OH-
808 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY EXPIRES AT 815 AM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4085 8164 4089 8108 4073 8108 4072 8123
4064 8124 4065 8144 4066 8145 4064 8149
4063 8159 4064 8165
TIME...MOT...LOC 1208Z 267DEG 32KT 4077 8128
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:13 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 4:13 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 413 AM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT OVER THE CENTRAL GREAT LAKES REGION WILL PUSH SOUTHEAST AND MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. THE FRONT WILL BECOME STATIONARY OVER THE OHIO VALLEY BEFORE PUSHING NORTHWARD AHEAD OF ANOTHER LOW PRESSURE FRIDAY NIGHT. THE LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE SOUTHERN GREAT LAKES WITH A COLD FRONT CROSSING THE REGION LATE SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF ITEMS TO CONSIDER TO TODAY/S FORECAST. MCS FROM EARLIER OVERNIGHT HAS CREATED A RATHER NICE COLD POOL OF AIR THAT IS NOW PUSHING INTO NW AREAS. THIS COLD POOL WITH THE LEADING GUST FRONT HAS PROVIDED ENOUGH LIFT TO GENERATE SOME SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH THE CURRENT SFC TEMPS AND DPTS AS WELL AS GOOD LAPSE RATES. A SVR TSTM WATCH WILL COVER THE ENTIRE FORECAST AREA THROUGH MID MORNING WITH THE POSSIBILITY OF SOME SVR DEVELOPING ALONG THIS BOUNDARY. GOING INTO LATER THIS MORNING AND AFTERNOON CONCERN CONTINUES GIVEN THIS BOUNDARY AND POSSIBLY ANY OTHERS DEPENDING ON EVOLUTION OF STORMS THIS MORNING. THESE COULD BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE LATER IN THE AFTERNOON. OVERALL INCREASED POPS FROM WEST TO EAST THROUGH THE FIRST HALF OF THIS MORNING AND THEN WENT MORE LIKELY IN THE AFTERNOON. GIVEN PLENTY OF MOISTURE AND PW/S RATHER HIGH DID MENTION LOCALLY HEAVY RAIN POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... ACTIVE WEATHER CONTINUES OVER THE NEXT SEVERAL DAYS AS FRONT BECOMES STATIONARY SOUTH OF THE AREA LATER TONIGHT AND THEN MOVES BACK NORTH LATER ON FRIDAY AS A WARM FRONT WITH LOW PRESSURE APPROACHING. LOOKS LIKE THERE WILL BE A BREAK WITH REDUCED POPS FRIDAY MORNING...BUT THEN INCREASING AS THE FRONT PUSHES BACK NORTH FRIDAY AFTERNOON AND FRIDAY NIGHT. LOW PRESSURE AND COLD FRONT MOVE THROUGH SATURDAY WITH HIGH CHC TO LIKELY POPS FOR SHOWERS AND TSTMS ACROSS THE AREA. HIGH PRESSURE BUILDING IN THROUGH SUNDAY BRINGING COOLER AND DRIER CONDITIONS. FORECAST TEMPS LOOKED REASONABLE BUT DID LEAN A BIT WARMER ON SAT WITH WARMER AND HUMID AIRMASS BUILDING OVER THE AREA AHEAD OF THE COLD FRONT. CONVECTION THEN MIGHT HINDER TEMPS A BIT BUT THINKING UPPER 80S A GOOD POSSIBILITY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY AND LOOKS LIKE IT MAY PERSIST INTO AT LEAST TUESDAY. A WARM FRONT WILL MOVE BACK INTO THE AREA LATE TUESDAY INTO WEDNESDAY AND WILL INCREASE CHANCES OF THUNDERSTORMS. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... MCS CONTINUES TO SLOWLY SAG TOWARD NW OHIO TONIGHT. OUTFLOW AHEAD OF THIS COLD POOL OF AIR WILL BE THE LOCATIONS OF NEW CONVECTIVE ACTIVITY THROUGH THE EARLY MORNING HOURS. FOR NOW HAVE HIT THIS POTENTIAL HARDEST ACROSS THE WESTERN AND SOUTHWESTERN CWA. HOWEVER CONVECTION OVER THE THUMB OF MICHIGAN COULD HELP AN OUTFLOW GET INTO KCLE AND KERI. HOWEVER AT THIS TIME WE ONLY PLACED SOME THUNDER INTO THE KCLE TAF THIS MORNING. AFTER THE MORNING CONVECTION ENDS IT APPEARS THAT ALL LOCATIONS WILL SEE SOME THUNDER FOR THE AFTERNOON AS A COLD FRONT DRIFTS INTO THE AREA. BELIEVE THE AFTERNOON THUNDER WILL BEGIN BETWEEN 17Z AND 20Z. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY IF THE CLOUD COVER CAN THIN BY LATE MORNING. SO FOR THE MOST PART THERE WILL BE VFR CONDITIONS. HOWEVER NEAR ANY OF THE THUNDERSTORMS VISIBILITIES MAY DROP TO MVFR LEVELS...POSSIBLY IFR FOR A BRIEF PERIOD. OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS TONIGHT AND AGAIN LATE FRIDAY INTO SATURDAY. && .MARINE... CONVECTIVE OUTFLOW CROSSING THE LAKE THIS MORNING WITH GUSTY WINDS ALONG IT AND WITH THE THUNDERSTORMS. COLD FRONT WILL MOVE ACROSS THE LAKE THIS AFTERNOON AND BECOME STATIONARY ACROSS CENTRAL OHIO. HIGH PRESSURE WILL BUILD OVER THE LAKE ON FRIDAY AND WEAKEN ON SATURDAY AS LOW PRESSURE MOVES ACROSS THE CENTRAL LAKES ON SATURDAY. HIGH PRESSURE WILL RETURN FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jun 9, 4:19 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT THU JUN 9 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 419 AM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 5:21 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT THU JUN 9 2011 OHZ009-010-019-091030- ERIE OH-LORAIN-HURON- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...NORWALK 521 AM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM NORTHERN HURON...SOUTHERN ERIE COUNTIES... AT 520 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR MONROEVILLE. THIS STORM WILL PRODUCE HEAVY RAINFALL...HAIL UP THE THE SIZE OF A DIME AND A WIND GUSTS TO 45 MPH. THIS STORM MAY AFFECT THE COMMUNITIES OF MILAN AND BERLIN HEIGHTS AS IT MOVES TO THE NORTHEAST AT 25 TO 30 MPH.
Local storm report, Jun 9, 6:26 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL 4 S ARLINGTON 40.83N 83.65W
06/09/2011 E1.00 INCH HANCOCK OH PUBLIC
0552 AM HAIL BUCYRUS 40.80N 82.97W
06/09/2011 E1.25 INCH CRAWFORD OH TRAINED SPOTTER
0608 AM HAIL GALION 40.73N 82.79W
06/09/2011 E1.75 INCH CRAWFORD OH TRAINED SPOTTER
SEVERAL TRAINED SPOTTERS IN GALION REPORTED GOLF BALL
SIZE HAIL.
&&
ABESpecial weather statement, Jun 9, 6:49 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 649 AM EDT THU JUN 9 2011 PAZ002-003-091200- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...EDINBORO...MEADVILLE 649 AM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM ACROSS EASTERN ERIE AND EASTERN CRAWFORD COUNTIES... AT 645 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM ABOUT 3 MILES WEST OF SPARTANSBURG. HAIL UP TO THE SIZE OF DIMES AND A WIND GUST TO 45 MPH WILL BE POSSIBLE. THIS STORM WILL MOVE ACROSS SPARTANSBURG AND MAY REACH THE CORRY AREA. THIS STORM WAS MOVING TO THE EAST AT 35 MPH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:22 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 53 min |
| Jun 9, 3:32 AM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 9, 4:16 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 29 min |
| Jun 9, 4:26 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 9, 4:48 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 72 min |
| Jun 9, 5:39 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 45 min |
| Jun 9, 6:10 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.